MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number CGRXT300HS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One cougar guide wire was attempted to be used during a procedure to treat the distal rca.It was reported that the tip detached while in the patient.It was stated that the physician was unable to get a stent down to trap entirely.The detached portion remains in the patient.No further patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: lot number on pouch: g20a01861 matches reported lot.Device decontaminated with cidex opa.The coils had unraveled from the transition joint.The ribbon was exposed and kinked.The tip had detached and was not received for analysis.No other damage was noted to the remainder of the device.Product analysis :angiographic images provided confirmed an occlusion in the distal rca.A guidewire was delivered to the rca and pre-dilation was performed.A 2.5x15mm and a 2.5x38mm non-mdt stents were delivered and deployed in the rca.Post dilations were performed following stent deployment.The guidewire was removed; however, the distal section had detached and appeared to be trapped by the deployed stent.An angiographic image confirmed the occluded rca had been successfully treated.The trapped detached portion of the guidewire remained in the vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the distal rca which was found to be occluded during a diagnostic angiography.A guide catheter was inserted and manipulations were difficult due to significant pressure damping.The cougar guide wire passed through the mid rca with minimal resistance.Pre-dilation was performed at a secondary area of stenosis in the distal segment, using a 2.5mm balloon.A 2.5x15mm non-mdt stent was implanted in the most distal vessel and a 2.5x38mm non-mdt stent in the mid vessel.Post-dilation was performed.It was reported the cougar tip detached during removal of the guide wire, balloon and the guide catheter.In an attempt to compress the distal wire sigment against the vessel wall, the guide catheter was re-introduced and another guidewire passed into the distal vessel but it was not possible to pass a stent, a 2.5mm balloon or a microsnare through the affected area.The guide wire tip remained angulated at the level of the stent was not mobile.It was then decided to conservatively treat the event without removal of the detached portion.On later review it became evident that the detached wire portion was trapped by the stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key10703736
Report Number1220452-2020-00085
Device Sequence Number14360072
Product Code DQX
UDI-Device Identifier00643169452787
UDI-Public00643169452787
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Model NumberCGRXT300HS
Device Catalogue NumberCGRXT300HS
Device Lot NumberG20A01861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/10/2020
11/23/2020
12/22/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/20/2020
12/10/2020
01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight64